Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Treatment change due to side effects
Oct 12, 2010

Hi Everyone and more importantly the Medical Expert, I have been HIV + for one and a half years and 6 months ago when my CD4 count went to 400, I asked my doctor to start treatment early. She agreed and I started with Atripla.. MY CD4 went to 540 and VL undetectable <40. But the side effects were too much to cope with - Triedness, Sickness ect. My Dr's decided to change to another combination, Ritonavir, Darunavir, Tenofovir and 3TC. Again my CD4 is over 600 and VL is undetectable <40 but I am still getting side effects. This time I am getting Dizziness, Headaches and Tingling in my fingers. Each day it seems to be getting worse and the headache is constant all day. I would like to ask if this is a normal side effect and also is it possible for some people are more likely to get side effects as they cant tolerate drugs as well as some people. I don't know weather to mention it again to my consultant or just live with the side effects. Thank you in advance. LT :-)

Response from Dr. Henry

The goal for long term treatment is for patients to do well with few or no side effects while maintaining good blood test results. Thus, your current treatment is falling short of the goal. Those are not particularly common side effects from that regimen but do occur in some patients. Alternatives for the ritonavir/darunavir include nevirapine, maraviroc, boosted atazanavir, and raltegravir. An alternative for the tenofovir would be abacavir (if HLA B5701 negative) so many options are possible depending on your particular situation. Waiting for several months often worthwhile but if symptoms persist then looking for other explanation and/or considering a switch in meds merit discussion. KH



Previous
HIV medication and Erectile Dysfunction
Next
allergic reaction

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement